Illinois, 2023Damaging Winds in Illinois, June 29, 2023
June 29, 2023 · NWS DVN · 33 events in 4 counties and zones
On Thursday, June 29, a powerful severe wind event moved over the region. This event was known as a derecho given its long duration from north of Kansas City to southern Indiana and its consistent strong intensity.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 33
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On Thursday, June 29, a powerful severe wind event moved over the region. This event was known as a derecho given its long duration from north of Kansas City to southern Indiana and its consistent strong intensity. Almost all of the damage in the area surveyed locally was due to straight-line winds, at times easily peaking between 100-120 mph in far western Illinois. Those who experienced the event conveyed how the strongest winds persisted for 10 to 15 minutes, and in some locations, it lasted as long as 20 minutes, which is atypical for derecho events.
There were some swaths of enhanced damage. These were largely due to intense wind surges in the local area. One of these in Clark county, Mo was determined to be a short-lived EF1 tornado.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 29, 8:08 AM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 29, 8:08 AM CST, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
908 AM CDT Thu Jun 29 2023
.UPDATE...
Issued at 900 AM CDT Thu Jun 29 2023
Latest water vapor and IR satellite loops show MCS progressing
east near the IA/MO border, with storms becoming more organized to
our southwest and moving in a little faster than originally
forecast. Have expanded severe watch 413, two tier of counties
north until 18z. All hazards will be possible, with tornado threat
tied to storm proximity to warm front across southeast IA,
northeast MO, and west central IL.
&&
.SHORT TERM...(Today and tonight)
Issued at 241 AM CDT Thu Jun 29 2023
Key Messages:
1. There is an enhanced or level 3 out of 5 risk of severe
thunderstorms today across eastern Iowa into western Illinois. The
main threats are damaging winds and large hail.
2. Wildfire smoke and haze will diminish through the day.
3. High temperatures were lowered for today due to the threat of
storms.
Discussion:
At 2 AM, a warm front was draped across northern Missouri then it
turns southeastward across far eastern Missouri and into the
lower Mississippi Valley. Scattered showers and storms have
developed across southern Wisconsin into northern Illinois.
Temperatures at 2 AM ranged from the upper 60s to lower 70s.
Dewpoints were in the 60s across the area. Further to the west
across western Nebraska, a potential Mesoscale Convective System
(MCS) is developing early this morning along the theta gradient
across the Plains and along +14*C isotherm at 700 MB.
The forecast revolves largely around the potential for the MCS
across the Plains to move eastward along the 700 MB +14*C cap across
the Plains this would track across southern Iowa or northern
Missouri later this morning into the afternoon. Timing remains a
concern given its current slower speed. Some models time this
system into the area mid morning and exiting by mid afternoon. A
distance/timing tool on the current speed moves it into the area
during the early afternoon and exiting during the early evening.
Models soundings have been showing elevated CAPE across the area
with very large CAPE values profiles this afternoon especially
across southern Iowa. The main threat area is forecast to be along
and south of Interstate 80. The potential exits for damaging
winds if a mature MCS develops along with a tornado or two. Based
on the soundings, there is also the risk of large hail with any
elevated storms that develop ahead of the MCS.
Due to the potential precipitation shield and clouds associated
with this storm system, high temperatures for today were reduced
by several degrees. Have high temperatures in the mid to upper 80s
across the area today. These may need to be further adjusted
lower. Additionally, smoke and haze is forecast to clear today as
winds turn to the west.
.LONG TERM...(Friday through Wednesday)
Issued at 241 AM CDT Thu Jun 29 2023
Key Message
1. Low confidence placement of QPF continues into the weekend, in an
otherwise active pattern, where the zonal flow transitions to a
temporarily cut off mid level low pressure.
The 00z model suite has remained consistent in showing the Friday
night through Sunday period with the highest pops within the
forecast. This is probably the best period to look at for widespread
QPF within our forecast, as the forcing is slower moving, and it
appears that there will be little capping in that period with the
upper low position near Iowa. Highs remain rather warm, and those
temperatures may be a bit too bullish, but highs in the mid- upper
80s to near 90 are forecast Friday and Saturday, with cooler highs
under cloud cover Sunday (70s-80s).
Looking at early to mid week including the 4th of July, a return to
warm readings in the upper 80s to low 90s is anticipated, with a low
chance for showers and thunderstorms.
ERVIN
&&
.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 549 AM CDT Thu Jun 29 2023
MVFR to IFR visibilities are forecast this morning with
visibilties between 1 to 3 miles as persistent smoke and haze
remain across the area. A cluster of thunderstorms currently
moving into eastern Nebraska, northwest Missouri and far southwest
Iowa is forecast to move eastward across the area late this
morning and through the afternoon. There is still the possibilty
that these storms may stay to our south or at least south of KCID
and KDBQ. MVFR to IFR visibilties are possible in the strongest
showers and storms. In the wake of these storms, expect VFR
conditions to prevail.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
UPDATE...Gross
SHORT TERM...Cousins
LONG TERM...Ervin
AVIATION...Cousins
Hazardous weather outlook, Jun 29, 2:18 AM CST, 7 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
318 AM CDT Thu Jun 29 2023
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-300830-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
318 AM CDT Thu Jun 29 2023
This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.
.DAY ONE...TODAY AND TONIGHT
There is an enhanced or level 3 out of 5 risk of severe
thunderstorms along and south of Interstate 80. There is slight
or level 2 out of 5 risk form Interstate 80 to Highway 30 and a
marginal or level 1 risk north of that. A line of thunderstorms
is forecast to move into the area by late morning and move
eastward across the area. The main threats today are damaging
winds, large hail, and a tornado or two. This line of storms may
move quickly across the area.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
Daily thunderstorm chances continue through the weekend. The storm
prediction center is forecasting a level 2, slight risk for
severe storms over locations south of Highway 34 in west central
Illinois and northeast Missouri. With a level 1 marginal risk in
areas along and south of Interstate 80. The primary risk appears
to be damaging winds Friday. Strong storms may again be possible
south of Highway 34 on Saturday. While many locations do need
significant rain, some locations may see heavy rainfall amounts,
especially south of Highway 34 in the next few days.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed today.
DC/AE
In the hours before
Special weather statement, Jun 29, 7:54 AM CST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
854 AM CDT Thu Jun 29 2023
IAZ098-291445-
Van Buren IA-
854 AM CDT Thu Jun 29 2023
...A strong thunderstorm will impact portions of central Van Buren
County through 945 AM CDT...
At 854 AM CDT, Doppler radar was tracking a strong thunderstorm near
Leando, or 12 miles east of Bloomfield, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Leando around 905 AM CDT.
Douds around 910 AM CDT.
Other locations in the path of this storm include Keosauqua,
Birmingham, Bentonsport/Vernon and Stockport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 100 PM CDT for
southeastern Iowa.
&&
LAT...LON 4083 9218 4090 9190 4085 9178 4069 9184
4072 9218
TIME...MOT...LOC 1354Z 255DEG 27KT 4077 9219
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
GibbsLocal storm report, Jun 29, 8:24 AM CST, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
924 AM CDT Thu Jun 29 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 AM Hail 2 SSE Selma 40.84N 92.14W
06/29/2023 E1.00 inch Van Buren IA Trained Spotter
relayed by another spotter.
&&Local storm report, Jun 29, 9:09 AM CST, 21 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
1009 AM CDT Thu Jun 29 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 AM Tstm Wnd Gst South Gorin 40.36N 92.02W
06/29/2023 E70 MPH Scotland MO Fire Dept/Rescue
60 to 70 mph winds estimated. zero
visibility.
&&Local storm report, Jun 29, 9:12 AM CST, 18 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
1012 AM CDT Thu Jun 29 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM Tornado South Gorin 40.36N 92.02W
06/29/2023 Scotland MO Law Enforcement
&&Thunderstorm Wind, Hancock
- When
- June 29, 9:30 AM CST to 9:40 AM CST
- Where
- Hancock County, 0.53 mi E of Hamilton
- Measured
- 78 kt (90 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.400, -91.340
Tree snapped off, with several large branches blown down.
Thunderstorm Wind, Hancock
- When
- June 29, 9:38 AM CST
- Where
- Hancock County, 2.32 mi NNE of Hamilton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.430, -91.330
Thunderstorm Wind, Hancock
- When
- June 29, 9:40 AM CST to 9:50 AM CST
- Where
- Hancock County, Nauvoo
- Measured
- 87 kt (100 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.550, -91.380
Major tree damage reported around town.
Thunderstorm Wind, Hancock
- When
- June 29, 9:43 AM CST to 9:53 AM CST
- Where
- Hancock County, Ferris
- Measured
- 87 kt (100 mph) estimated gust
- Injuries
- 2 direct, 0 indirect
- Reported by
- NWS Storm Survey
- Coordinates
- 40.470, -91.170
Roof ripped off mobile home, 2 injuries per emergency management.
Thunderstorm Wind, Hancock
- When
- June 29, 9:43 AM CST to 9:53 AM CST
- Where
- Hancock County, 2.1 mi SE of Ferris
- Measured
- 78 kt (90 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 40.450, -91.140
Several trees were across roadway.
Thunderstorm Wind, Hancock
- When
- June 29, 9:44 AM CST to 9:55 AM CST
- Where
- Hancock County, Adrian
- Measured
- 104 kt (120 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 40.520, -91.170
Adrian IL, communication tower bent over. Winds estimated at 120 mph.
Thunderstorm Wind, Hancock
- When
- June 29, 9:44 AM CST to 9:54 AM CST
- Where
- Hancock County, Ferris
- Measured
- 104 kt (120 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 40.470, -91.170
Several power poles snapped near base, with estimated winds of 120 mph.
Thunderstorm Wind, Hancock
- When
- June 29, 9:45 AM CST to 9:55 AM CST
- Where
- Hancock County, 1.58 mi E of Adrian
- Measured
- 87 kt (100 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 40.520, -91.140
Grain bin destroyed and rolled into a field. Winds estimated at 100 mph.
Thunderstorm Wind, Hancock
- When
- June 29, 9:54 AM CST to 10:04 AM CST
- Where
- Hancock County, 1.26 mi ESE of Disco
- Measured
- 87 kt (100 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.610, -91.000
Two 18 inch diameter trees snapped off, with numerous tree branches down. One of the worst storms to hit in 78 years of his life.
Thunderstorm Wind, Hancock
- When
- June 29, 9:55 AM CST to 10:05 AM CST
- Where
- Hancock County, La Harpe
- Measured
- 87 kt (100 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 40.580, -90.970
Garage outbuilding destroyed, with winds estimate at 100 mph.
Thunderstorm Wind, Hancock
- When
- June 29, 9:56 AM CST to 10:06 AM CST
- Where
- Hancock County, 1.57 mi E of La Harpe
- Measured
- 87 kt (100 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 40.580, -90.940
Farm outbuilding destroyed. Winds estimated 90 to 100 mph.
Thunderstorm Wind, McDonough
- When
- June 29, 9:58 AM CST to 10:08 AM CST
- Where
- McDonough County, 0.87 mi NW of Blandinsville
- Measured
- 87 kt (100 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 40.560, -90.880
Several tree trunks snapped near the Twin Oaks Golf and Country Club. Winds estimated near 100 MPH.
Thunderstorm Wind, Hancock
- When
- June 29, 9:58 AM CST
- Where
- Hancock County, 2.81 mi S of Durham
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Storm Chaser
- Coordinates
- 40.560, -91.090
Time estimated from radar, storm chaser wind estimate.
Thunderstorm Wind, Hancock
- When
- June 29, 10:00 AM CST to 10:20 AM CST
- Where
- Hancock County, 0.69 mi S of Carthage
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.410, -91.130
Extensive tree damage throughout town. Strong winds lasted about 20 minutes, and began about 11 am CDT.
Thunderstorm Wind, Hancock
- When
- June 29, 10:00 AM CST
- Where
- Hancock County, 2.1 mi SW of Adrian
- Measured
- 104 kt (120 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.500, -91.200
Full size barn flattened, full size trees uprooted laying to the east.
Thunderstorm Wind, Hancock
- When
- June 29, 10:02 AM CST to 10:22 AM CST
- Where
- Hancock County, 2.62 mi W of La Harpe
- Measured
- 87 kt (100 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.580, -91.020
Spotter reported snapped power poles, lots of trees down, and some barns blown over between Durham and LaHarpe. Winds were estimated over 80 miles per hour.
Thunderstorm Wind, McDonough
- When
- June 29, 10:03 AM CST
- Where
- McDonough County, 3.35 mi SE of Blandinsville
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- Public
- Coordinates
- 40.520, -90.820
Public high wind gust measurement.
Thunderstorm Wind, McDonough
- When
- June 29, 10:05 AM CST to 10:15 AM CST
- Where
- McDonough County, 1.48 mi SSE of Sciota
- Measured
- 87 kt (100 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 40.550, -90.740
Several tree trunks snapped, with winds winds estimated near 100 mph.
Thunderstorm Wind, Hancock
- When
- June 29, 10:05 AM CST
- Where
- Hancock County, Adrian
- Measured
- 78 kt (90 mph) measured gust
- Reported by
- Public
- Coordinates
- 40.520, -91.170
Home weather station measured 90 mph wind gust. Estimated up to 100 mph winds.
Thunderstorm Wind, Warren
- When
- June 29, 10:09 AM CST to 10:19 AM CST
- Where
- Warren County, 2.32 mi SSW of Swan Creek
- Measured
- 87 kt (100 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 40.640, -90.670
Farm outbuilding destroyed. Winds estimated near 100 MPH.
Thunderstorm Wind, Warren
- When
- June 29, 10:09 AM CST to 10:19 AM CST
- Where
- Warren County, 2.32 mi SSW of Swan Creek
- Measured
- 87 kt (100 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 40.640, -90.670
Farm outbuilding destroyed. Winds estimated around 100 mph.
Thunderstorm Wind, McDonough
- When
- June 29, 10:10 AM CST to 10:20 AM CST
- Where
- McDonough County, 0.87 mi SW of Macomb
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.460, -90.680
Reports substantial tree damage around Western Illinois Campus in Macomb. Some powerlines blown down.
Thunderstorm Wind, McDonough
- When
- June 29, 10:13 AM CST to 10:23 AM CST
- Where
- McDonough County, 0.87 mi NE of Good Hope
- Measured
- 87 kt (100 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 40.560, -90.670
Several trees damaged and trunks snapped in Good Hope. Winds estimated near 100 MPH.
Thunderstorm Wind, McDonough
- When
- June 29, 10:13 AM CST to 10:23 AM CST
- Where
- McDonough County, 0.87 mi NE of Good Hope
- Measured
- 87 kt (100 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 40.560, -90.670
Several trees damaged and trunks snapped off in Good Hope. Winds estimated near 100 mph.
Thunderstorm Wind, McDonough
- When
- June 29, 10:13 AM CST to 10:23 AM CST
- Where
- McDonough County, 0.87 mi NW of Macomb
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.480, -90.680
Estimated 80 plus mph winds, with a mature evergreen snapped off at base.
Thunderstorm Wind, McDonough
- When
- June 29, 10:15 AM CST to 10:25 AM CST
- Where
- McDonough County, 0.69 mi S of Macomb
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.460, -90.670
Tree blown onto a house. Power lines down.
Thunderstorm Wind, McDonough
- When
- June 29, 10:16 AM CST to 10:31 AM CST
- Where
- McDonough County, 0.69 mi N of Good Hope
- Measured
- 76 kt (87 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 40.560, -90.680
Measured 88 mph wind gust with 70 mph wind gusting during 15 minute period. RV flipped.
Thunderstorm Wind, Warren
- When
- June 29, 10:20 AM CST to 10:30 AM CST
- Where
- Warren County, 0.52 mi E of Roseville
- Measured
- 87 kt (100 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 40.730, -90.660
Several large tree branches snapped in Roseville. Winds estimated near 100 mph.
Thunderstorm Wind, Warren
- When
- June 29, 10:20 AM CST to 10:40 AM CST
- Where
- Warren County, 0.52 mi E of Roseville
- Measured
- 87 kt (100 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 40.730, -90.660
Several large tree branches snapped in Roseville. Winds estimated at 100 mph.
Thunderstorm Wind, McDonough
- When
- June 29, 10:26 AM CST
- Where
- McDonough County, 0.69 mi S of Macomb
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.460, -90.670
Railroad gate snapped off by strong winds.
Thunderstorm Wind, McDonough
- When
- June 29, 10:30 AM CST to 10:40 AM CST
- Where
- McDonough County, Bushnell
- Measured
- 87 kt (100 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.550, -90.500
Report of lots of trees blown down in town, included pictures of metal roofing peeled off a shed.
Thunderstorm Wind, Warren
- When
- June 29, 10:37 AM CST
- Where
- Warren County, 1.25 mi WSW of Monmouth Muni Arpt
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 40.940, -90.650
A tree was blown down on the north side of Monmouth on Highway 67.
Thunderstorm Wind, Rock Island
- When
- June 29, 10:53 AM CST
- Where
- Rock Island County, 0.8 mi NE of (Mli) Quad City Arpt
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 41.459, -90.510
A tree was blown down near Interstate 280 and the Quad City International Airport.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Illinois, June 29, 20232 injured · EF2 · 229 events
- Flash Flooding and Flood in Colorado, June 29 to 30, 20231 death · 5 injured · $79,000 · 2.5 in hail · 38 events
- Excessive Heat and Hail in Tennessee, June 29, 20231 death · $71,000 · 2.75 in hail · 18 events
- Hail and Damaging Winds in Indiana, June 29, 20231 injured · $9.0 million · 1.75 in hail · 46 events
- Heat in Nevada, June 29, 20231 death · 1 event
- Flash Flooding in Maine, June 29, 2023$6.5 million · 7 events
- Hail and Damaging Winds in Michigan, June 29, 2023$450,000 · 1.25 in hail · 8 events
- Flash Flooding and Hail in Indiana, June 29, 2023$296,000 · 1.75 in hail · 12 events
- Flash Flooding and Hail in Kentucky, June 29 to 30, 2023$30,000 · 1.5 in hail · 36 events
- Flash Flooding and Hail in Indiana, June 29, 2023$79,000 · 1 in hail · 10 events
- Hail and Damaging Winds in Illinois, June 29, 2023$30,000 · 1 in hail · 15 events
- Flash Flood and Damaging Winds in Kentucky, June 29, 2023$51,000 · 56 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1103187, 1103166, 1103184, 1103171, 1103192, 1103168, 1103169, 1103161, 1103182, 1103159, 1103175, 1103158, 1103164, 1103179, 1103188, 1103178, 1103165, 1103157, 1103163, 1103154, 1103173, 1103186, 1103152, 1103174, 1103190, 1103191, 1103162, 1103156, 1103172, 1103189, 1103180, 1103177, 1103176.